MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSLYRIC 3L10C INSTRUMENT US; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSLYRIC 3L10C INSTRUMENT US; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there were carryover issues while using facslyric 3l10c instrument us.The following information was provided by the initial reporter: nss/sr.Fse onsite for further investigation into carry over issues affecting up to all three lyrics.Tas also involved.Carry over issues ongoing but contained.Carry issues continue.Customer getting tense.Escalation review with nss and poa to follow.Instrument repaired and back up for customer use as of 8/31.Monitor through 9/10 for further issues.Sensitive high profile lab with one additional lyric to be delivered/installed, and another lyric purchase to follow.This instrument has experienced "carryover" issues for the last month.First time fix was pinched tubing near valve 8.Issue has come up again.I have instructed the customer to have 3 "sit flushes" in between samples to ensure their sample is evacuated.Customer ran samples followed by two di tubes to verify that there was no carryover without success until they implemented the 3 "sit flushes".What has been replaced from the beginning to today: new fluidics bucket, new flowcell, new sit assembly, new barb fitting above sit assembly, new sample peek tubing, new fitting between clear waste tubing and orange waste tubing near valve 8.Verified pressure is within spec from pressure table within service manual per (b)(6).Will attach qual form and other forms soon.All qc data is passing with zero issues.It was reported by the customer that the carry over issues are continuing.Spoke with (b)(6) and she is experiencing the same carry over issues that they had just a few weeks ago.(b)(6) explained that because of the carry over and red blood cells showing up in tubes of di that they place on the instrument in between work lists they are removing the instrument from use until the issue can be resolved.Carry over issues continuing.
 
Event or Problem Description
It was reported that there were carryover issues while using facslyric 3l10c instrument us.The following information was provided by the initial reporter: nss/sr.Fse onsite for further investigation into carry over issues affecting up to all three lyrics.Tas also involved.Carry over issues ongoing but contained.Carry issues continue.Customer getting tense.Escalation review with nss and poa to follow.Instrument repaired and back up for customer use as of 8/31.Monitor through 9/10 for further issues.Sensitive high profile lab with one additional lyric to be delivered/installed, and another lyric purchase to follow.This instrument has experienced "carryover" issues for the last month.First time fix was pinched tubing near valve 8.Issue has come up again.I have instructed the customer to have 3 "sit flushes" in between samples to ensure their sample is evacuated.Customer ran samples followed by two di tubes to verify that there was no carryover without success until they implemented the 3 "sit flushes".What has been replaced from the beginning to today: new fluidics bucket new flowcellnew sit assemblynew barb fitting above sit assemblynew sample peek tubingnew fitting between clear waste tubing and orange waste tubing near valve 8.Verified pressure is within spec from pressure table within service manual per mike elbert.Will attach qual form and other forms soon.All qc data is passing with zero issues.It was reported by the customer that the carry over issues are continuing.Spoke with june and she is experiencing the same carry over issues that they had just a few weeks ago.June explained that because of the carry over and red blood cells showing up in tubes of di that they place on the instrument in between work lists they are removing the instrument from use until the issue can be resolved.Carry over issues continuing.
 
Additional Manufacturer Narrative
H6: investigation summary scope of issue: the scope of issue is only limited to facslyric 3l10c instrument us, part # 662878, serial # (b)(4).Problem statement: customer reported a complaint regarding sample carryover between tests.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 30aug2020 to 30aug2021.Complaint trend: there are 5 complaints related to the issue of carry over between sample tests; date range from 30aug2020 to 30aug2021.Manufacturing device history record (dhr) review: dhr part #662878 serial # (b)(4), file # 662878-662878-z662878000061-105765592-18, was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of carryover was due to worn sit connections.The customer had reported that the instrument was experiencing carryover between sample tests and requested for a field service.On 01sep2021, the fse (field service engineer) was able to temporarily fix the carryover by replacing the fluidics bucket, flowcell, sit assembly, sit assembly barb fitting, sample peek tubing, and waste tubing fitting and recommending that the customer run 3 sit flushes between sample tests.The customer reported that the carryover returned shortly after and another fse visit was scheduled.On 28sep2021, the fse replaced the sit fitting and waste tubing and adjusted the sample loader¿s alignment.No parts were requested for evaluation as they were not required for the investigation.After the repairs, the instrument was tested, monitored, and eventually evaluated to be functioning as expected.Although the unexpected results were from patient samples for clinical use, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.There was no delay in patient treatment due to any unexpected results.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: 02085004 / 02087993, case # 01439050 install date: 21oct2018 defective part number: n/a wo-02085004 notes: subject / reported: carry over issues continuing problem description: carry over issues continuing work performed: customer ran samples followed by two tubes of di water on the loader for their experiment.Seeing a carryover value of installed new barb fittings, waste tubing, restrictors, and sample injection tube without success of carryover.Instructed customer to include 2 more sit flushes in between sample tubes to a total count of 3.Customer again ran their samples followed by two tubes of di with no signs of carryover.Cause: not enough sit flushes solution: customer ran samples followed by two tubes of di water on the loader for their experiment.Seeing a carryover value of installed new barb fittings, waste tubing, restrictors, and sample injection tube without success of carryover.Instructed customer to include 2 more sit flushes in between sample tubes to a total count of 3.Customer again ran their samples followed by two tubes of di with no signs of carryover.Internal notes: this instrument has experienced "carryover" issues for the last month.First time fix was pinched tubing near valve 8.Issue has come up again.I have instructed the customer to have 3 "sit flushes" in between samples to ensure their sample is evacuated.Customer ran samples followed by two di tubes to verify that there was no carryover without success until they implemented the 3 "sit flushes" what has been replaced from the beginning to today: new fluidics bucket, new flowcell new sit assembly, new barb fitting above sit assembly, new sample peek tubing, new fitting between clear waste tubing and orange waste tubing near valve 8.Verified pressure is within spec from pressure table within service manual per mike elbert.Customer ran pqc earlier in the day with no issues.Was not able to run pqc as customer requested instrument after service.9-14-2021: parts are on hand.Pump 1, valve 8, 4 valve assembly.Will get into the lab as soon as possible to replace.Currently; customer is running with a revised plan of 3 sit flushes after sample tube followed by 2 di tubes to verify no carryover is visible.They are not happy running like this, but will continue until problem is resolved.They are also working on qualifying current installed lyric.Returned sample evaluation: a return sample was not requested because no parts were replaced.Risk analysis: risk management file part # 10000063058, rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no azure id: 89209 id: libivd-ra-100 3.1.7 reg status: ivd; ruo hazard: incorrect output for samples up to1.5ml or less.Cause: sample carryover error - fluidic harmful effects: events appear in wrong tube (false positive result).Risk control: proper sit flushing between samples.Droplet containment to manage back dripping into samples.Req link (azure id): 89923 libivd-fld-292 sample pause/resume, 93170 libivd-did-342 standard carryover implementation verification: libivd-15-09p, lsvn-1008-dp sit backflow control effectiveness verification: libivd-15-09f, lsvn-1008-dr probability: 1 severity: 3 risk index: 3 residual risk evaluation: a new hazards: none mitigation(s) sufficient yes no root cause: based on the investigation results the root cause of the carryover between samples was due to worn sit connections.Conclusion: based on the investigation results the root cause of the carryover between samples was due to worn sit connections.The fse replaced the fluidics bucket, flowcell, sit assembly, sit assembly¿s barb fittings, sample peek tubing, and waste tubing fitting with no signs of improvement.Next, the fse suggested the customer run 3 sit flushes between sample tests.These fixes improved the instruments performance for a while, but the carryover resumed.Finally, the fse replaced the sit waste line fitting and sit waste line, verified the system¿s loader alignment, and tested the instrument.After implementing these changes, the instrument was functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.The safety risk is moderate, s3, and there was no impact to patient health or safety.

Brand Name
FACSLYRIC 3L10C INSTRUMENT US
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12523056
Report Number2916837-2021-00379
Device Sequence Number3937507
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown